Alert archive / Virginia / Flash Flood Warnings in 2015
Flash Flood Warning 41, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 13, 2015, 5:35 AM EDT for Page County, Shenandoah County, Warren County, Virginia. It was in force for 6 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 5:35 AM EDT (09:35 UTC)
- Expired
- Jul 13, 2015, 11:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Page County, VA, Shenandoah County, VA, Warren County, VA
The radar
The Sterling radar (KLWX), 89 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 6:35 AM EDT | FLASH FLOOD | Woodstock, VA | WATER ENTERING A HOME NEAR WOODSTOCK. |
| Jul 13, 6:57 AM EDT | FLASH FLOOD | 2 W Harmony, VA | TURNER ASHBY LANE REPORTED FLOODED AND CLOSED AT THE CREEK NEAR COLUMBIA FURNACE. |
| Jul 13, 6:57 AM EDT | FLASH FLOOD | Woodstock, VA | NUMEROUS STREETS FLOODED AND CLOSED IN WOODSTOCK...INCLUDING MAIN STREET AND MULTIPLE SECTIONS OF ROUTE 11. ONE VEHICLE HAD WATER APPROACHING IT BUT WAS UNOCCUPIED. |
| Jul 13, 7:00 AM EDT | FLASH FLOOD | Woodstock, VA | WATER IN MULTIPLE BUSINESSES IN WOODSTOCK. |
| Jul 13, 7:00 AM EDT | FLASH FLOOD | Woodstock, VA | CAR REPORTED STALLED OUT IN WATER NEAR THE INTERSECTION OF MAIN STREET AND INDIAN SPRINGS ROAD IN WOODSTOCK. |
| Jul 13, 9:31 AM EDT | FLASH FLOOD | Seven Fountains, VA | FORT VALLEY ROAD FLOODED AND CLOSED NEAR PASSAGE CREEK. |
| Jul 13, 9:45 AM EDT | FLOOD | 2 Se Woodstock, VA | LOW WATER BRIDGE ON SOUTH HOLLINGSWORTH ROAD IS FLOODED. |
| Jul 13, 9:45 AM EDT | FLASH FLOOD | 2 Se Woodstock, VA | |
| Jul 13, 11:22 AM EDT | FLOOD | 2 Ne Woodstock, VA | A MOBILE HOME PARK WAS EVACUATED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 9.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
109
WGUS51 KLWX 130935
FFWLWX
VAC139-171-187-131230-
/O.NEW.KLWX.FF.W.0041.150713T0935Z-150713T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
535 AM EDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SHENANDOAH COUNTY IN NORTHWESTERN VIRGINIA...
SOUTHWESTERN WARREN COUNTY IN NORTHWESTERN VIRGINIA...
NORTHEASTERN PAGE COUNTY IN NORTHWESTERN VIRGINIA...
* UNTIL 830 AM EDT
* AT 534 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE AREA. UP TO TWO INCHES OF RAIN
HAVE ALREADY FALLEN. ADDITIONAL RAINFALL AMOUNTS AROUND ONE TO TWO
INCHES ARE EXPECTED. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
MOUNT JACKSON...WOODSTOCK...EDINBURG...COMPTON...KINGS CROSSING...
HARMONY...RILEYVILLE...BENTONVILLE...SEVEN FOUNTAINS...
HAWKINSTOWN...MOUNT CLIFTON...SAINT DAVIDS CHURCH AND DILBECK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3876 7873 3891 7870 3893 7842 3887 7828
3878 7825 3873 7833
$$
BJL6 follow-up statements
668
WGUS71 KLWX 131058
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
658 AM EDT MON JUL 13 2015
VAC139-171-187-131230-
/O.CON.KLWX.FF.W.0041.000000T0000Z-150713T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHENANDOAH VA-WARREN VA-PAGE VA-
658 AM EDT MON JUL 13 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM EDT FOR
CENTRAL SHENANDOAH...SOUTHWESTERN WARREN AND NORTHEASTERN PAGE
COUNTIES...
AT 656 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE AREA. UP TO FOUR INCHES OF RAIN HAVE
ALREADY FALLEN. ADDITIONAL RAINFALL AMOUNTS AROUND ONE INCH ARE
POSSIBLE.
THE SHENANDOAH COUNTY 911 CENTER HAS REPORTED NUMEROUS ROADS CLOSED
DUE TO HIGH WATER. THE WORST CONDITIONS HAVE BEEN REPORTED AROUND
WOODSTOCK.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE... MOUNT
JACKSON...WOODSTOCK...EDINBURG...COMPTON...KINGS CROSSING...
HARMONY...RILEYVILLE...BENTONVILLE...SEVEN
FOUNTAINS...HAWKINSTOWN... MOUNT CLIFTON...SAINT DAVIDS CHURCH AND
DILBECK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3876 7873 3891 7870 3893 7842 3887 7828
3878 7825 3873 7833
$$
BJL031
WGUS71 KLWX 131143
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
743 AM EDT MON JUL 13 2015
VAC139-171-187-131230-
/O.CON.KLWX.FF.W.0041.000000T0000Z-150713T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHENANDOAH VA-WARREN VA-PAGE VA-
743 AM EDT MON JUL 13 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM EDT FOR
CENTRAL SHENANDOAH...SOUTHWESTERN WARREN AND NORTHEASTERN PAGE
COUNTIES...
AT 741 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE AREA. RAINFALL AMOUNTS UP TO FOUR
INCHES HAVE BEEN REPORTED. ADDITIONAL RAINFALL AMOUNTS UP TO ONE
INCH ARE POSSIBLE.
THE SHENANDOAH COUNTY 911 CENTER HAS REPORTED NUMEROUS ROADS CLOSED
DUE TO HIGH WATER. THE WORST CONDITIONS HAVE BEEN REPORTED AROUND
WOODSTOCK.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
WOODSTOCK...EDINBURG...BENTONVILLE...RILEYVILLE...SEVEN FOUNTAINS...
COMPTON...HARMONY...KINGS CROSSING...SAINT DAVIDS CHURCH AND DILBECK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3879 7864 3885 7871 3891 7870 3893 7842
3887 7828 3878 7825 3873 7833 3876 7858
$$
BJL407
WGUS51 KLWX 131150
FFWLWX
VAC139-171-187-131530-
/O.EXT.KLWX.FF.W.0041.000000T0000Z-150713T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
750 AM EDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CENTRAL SHENANDOAH COUNTY IN NORTHWESTERN VIRGINIA...
SOUTHWESTERN WARREN COUNTY IN NORTHWESTERN VIRGINIA...
NORTHEASTERN PAGE COUNTY IN NORTHWESTERN VIRGINIA...
* UNTIL 1130 AM EDT
* AT 746 AM EDT...DOPPLER RADAR INDICATED HEAVY RAINFALL FROM
SHOWERS AND THUNDERSTORMS THAT FELL ACROSS THE AREA EARLY THIS
MORNING. UP TO FOUR INCHES OF RAIN HAVE ALREADY FALLEN. ADDITIONAL
RAINFALL AMOUNTS AROUND ONE INCH ARE POSSIBLE.
* THE SHENANDOAH COUNTY 911 CENTER HAS REPORTED NUMEROUS ROADS
CLOSED DUE TO HIGH WATER. THE WORST CONDITIONS HAVE BEEN REPORTED
AROUND WOODSTOCK. CREEKS AND STREAMS WILL CONTINUE TO RISE OUT OF
THEIR BANKS THIS MORNING FROM THE HEAVY RAINFALL.
* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
WOODSTOCK...EDINBURG...BENTONVILLE...RILEYVILLE...SEVEN
FOUNTAINS...COMPTON...HARMONY...KINGS CROSSING...SAINT DAVIDS
CHURCH AND DILBECK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES. IF A ROAD HAS BEEN CLOSED...IT MEANS IT
NOT SAFE TO PASS. NEVER DRIVE AROUND BARACADES.
&&
LAT...LON 3879 7864 3885 7871 3891 7870 3893 7842
3887 7828 3878 7825 3873 7833 3876 7858
$$
BJL985
WGUS71 KLWX 131253
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
853 AM EDT MON JUL 13 2015
VAC139-171-187-131530-
/O.CON.KLWX.FF.W.0041.000000T0000Z-150713T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHENANDOAH VA-WARREN VA-PAGE VA-
853 AM EDT MON JUL 13 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT FOR
CENTRAL SHENANDOAH...SOUTHWESTERN WARREN AND NORTHEASTERN PAGE
COUNTIES...
AT 850 AM EDT...TRAINED WEATHER SPOTTERS...THE PUBLIC...AND LOCAL
LAW ENFORCEMENT REPORTED FLASH FLOODING...ESPECIALLY IN WOODSTOCK.
REPORTS OF 3 TO 4 INCHES OF RAIN HAVE BEEN RECEIVED FROM FORT VALLEY
TO WOODSTOCK. FLASH FLOODING IS ALREADY OCCURRING. HEAVY RAIN IS
ENDING...AND REPORTS ARE THAT FLOODWATERS ARE BEGINNING TO
RECEDE...HOWEVER NUMEROUS ROADS ARE STILL FLOODED AND CLOSED.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
WOODSTOCK...EDINBURG...BENTONVILLE...RILEYVILLE...SEVEN FOUNTAINS...
COMPTON...HARMONY...KINGS CROSSING...SAINT DAVIDS CHURCH AND DILBECK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING
FLOODED ROADS. NEVER DRIVE AROUND A BARRICADE OR OTHER ROAD CLOSURE.
MOST FLOOD DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3879 7864 3885 7871 3891 7870 3893 7842
3887 7828 3878 7825 3873 7833 3876 7858
$$
JE896
WGUS71 KLWX 131342
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
942 AM EDT MON JUL 13 2015
VAC139-171-187-131530-
/O.CON.KLWX.FF.W.0041.000000T0000Z-150713T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHENANDOAH VA-WARREN VA-PAGE VA-
942 AM EDT MON JUL 13 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT FOR
CENTRAL SHENANDOAH...SOUTHWESTERN WARREN AND NORTHEASTERN PAGE
COUNTIES...
AT 941 AM EDT...THERE HAVE BEEN NUMEROUS REPORTS OF FLASH
FLOODING...ESPECIALLY IN WOODSTOCK...WITH WATER IN BUILDINGS AND
NUMEROUS ROAD CLOSURES. THREE TO FOUR INCHES OF RAIN FELL EARLIER
THIS MORNING. ALTHOUGH RAIN IS NOW LIGHTER...AND SHOULD END LATER
THIS MORNING...THE THREAT OF FLOODING CONTINUES.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
WOODSTOCK...EDINBURG...BENTONVILLE...RILEYVILLE...SEVEN FOUNTAINS...
COMPTON...HARMONY...KINGS CROSSING...SAINT DAVIDS CHURCH AND DILBECK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3879 7864 3885 7871 3891 7870 3893 7842
3887 7828 3878 7825 3873 7833 3876 7858
$$
JE721
WGUS71 KLWX 131530
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1130 AM EDT MON JUL 13 2015
VAC139-171-187-131539-
/O.EXP.KLWX.FF.W.0041.000000T0000Z-150713T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHENANDOAH VA-WARREN VA-PAGE VA-
1130 AM EDT MON JUL 13 2015
...THE FLASH FLOOD WARNING FOR CENTRAL SHENANDOAH...SOUTHWESTERN
WARREN AND NORTHEASTERN PAGE COUNTIES WILL EXPIRE AT 1130 AM EDT...
THE HEAVY RAIN HAS ENDED...AND RAPID RISES OF WATER ARE NO LONGER A
THREAT. HOWEVER...NUMEROUS ROADS REMAIN FLOODED ACROSS THE
AREA...AND A FLOOD WARNING IS NOW IN EFFECT FOR THESE SAME AREAS.
LAT...LON 3879 7864 3885 7871 3891 7870 3893 7842
3887 7828 3878 7825 3873 7833 3876 7858
$$
ADSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 4:56 AM EDT, 39 minutes earlier.
Area forecast discussion, Jul 13, 4:56 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 456 AM EDT MON JUL 13 2015 .SYNOPSIS... A STATIONARY BOUNDARY WILL REMAIN OVER THE REGION THROUGH TONIGHT. THE BOUNDARY WILL MOVE NORTH AS A WARM FRONT TUESDAY MORNING AND A COLD FRONT WILL APPROACH FROM THE WEST TUESDAY AFTERNOON. THE COLD FRONT WILL PASS THROUGH TUESDAY NIGHT INTO WEDNESDAY. HIGH PRESSURE WILL BUILD TOWARD THE REGION FROM THE NORTH THURSDAY AND FRIDAY BEFORE MOVING OFF THE COAST DURING THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... ...UPDATE TO CANCEL COASTAL FLOOD ADVISORY. PREVIOUS DISCUSSION FOLLOWS... AN UPPER-LEVEL TROUGH IS BUILDING OVERHEAD EARLY THIS MORNING WHILE HIGH PRESSURE MOVES OFF TO OUR EAST. WEAK DISTURBANCES WITHIN THE TROUGH ARE TRIGGERING A FEW SHOWERS...BUT THE HEAVIEST SHOWER AND THUNDERSTORM ACTIVITY SHOULD REMAIN TO OUR SOUTH AND WEST WHERE INSTABILITY IS HIGHER. THE UPPER-LEVEL TROUGH WILL REMAIN OVERHEAD TODAY WHILE UPPER- LEVEL DISTURBANCES SWING THROUGH THE AREA IN THE WESTERLY FLOW ALOFT. A WEAK STATIONARY BOUNDARY ALSO REMAINS OVER THE REGION AND THIS BOUNDARY WILL REMAIN NEARLY STATIONARY...EXTENDING FROM WESTERN MARYLAND SOUTH AND EAST TOWARD THE VIRGINIA PIEDMONT. THERE WILL BE A WEAK DEWPOINT GRADIENT ALONG THE BOUNDARY WITH UPPER 60S AND LOWER 70S SOUTH AND WEST OF THE BOUNDARY AND LOWER TO MIDDLE 60S DEWPOINTS NORTH AND EAST OF THE BOUNDARY. ONE OF THOSE DISTURBANCES WILL PASS THROUGH THIS MORNING...TRIGGERING SOME SHOWERS. THE BEST CHANCE FOR SHOWERS WILL BE ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE CWA...CLOSER TO THE STATIONARY BOUNDARY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ACROSS THE POTOMAC HIGHLANDS INTO CENTRAL VIRGINIA...SOUTH AND WEST OF THE STATIONARY BOUNDARY WHERE THERE WILL BE MORE INSTABILITY. LOCALLY HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE IN SOME OF THE STRONGER THUNDERSTORMS DURING THIS TIME. A FEW SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM ARE EXPECTED NORTH AND EAST OF THE BOUNDARY WHERE MORE UPPER-LEVEL DISTURBANCES WILL BE PASSING THROUGH...BUT WITH LIMITED INSTABILITY AND A LACK OF STRONG FORCING MECHANISMS...MUCH OF THE AFTERNOON MAY TURN OUT DRY AND AVERAGE RAINFALL AMOUNTS WILL BE LIGHT. MORE SHORTWAVE ENERGY WILL MOVE THROUGH THE REGION TONIGHT...BRINGING THE CHANCE FOR A FEW SHOWERS AND THUNDERSTORMS. AGAIN...THE BEST CHANCE FOR HEAVIER SHOWERS AND THUNDERSTORMS WILL DURING THE EVENING HOURS ACROSS THE POTOMAC HIGHLANDS INTO CENTRAL VIRGINIA WHERE INSTABILITY WILL BE HIGHEST. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... THE STATIONARY BOUNDARY WILL LIFT NORTH AS A WARM FRONT TUESDAY MORNING. A COLD FRONT ALONG WITH A SURFACE LOW PRESSURE AND A STRONGER UPPER-LEVEL DISTURBANCE WILL APPROACH THE AREA FROM THE GREAT LAKES TUESDAY AFTERNOON. A SOUTHWEST FLOW AHEAD OF THIS SYSTEM WILL USHER IN WARM AND HUMID CONDITIONS...CAUSING MODERATE AMOUNTS OF INSTABILITY TO DEVELOP...ESPECIALLY ACROSS CENTRAL AND SOUTHERN AREAS WHERE TEMPS MAY BE A BIT WARMER. SHEAR PROFILES WILL REMAIN RELATIVELY WEAK ACROSS THE NORTHERN PORTION OF THE CWA...BUT MARGINAL SHEAR PROFILES ARE EXPECTED ACROSS CENTRAL AND SOUTHERN AREAS. THE COMBINATION OF MODERATE INSTABILITY AND MARGINAL SHEAR PROFILES MAY CAUSE A FEW THUNDERSTORMS TO HAVE GUSTY WINDS. WILL CONTINUE TO MENTION AN ISOLATED THREAT FOR SEVERE WEATHER ACROSS CENTRAL AND SOUTHERN AREAS IN THE HWO...BUT THE BEST CHANCE FOR MORE WIDESPREAD SEVERE WEATHER APPEARS THAT IT WILL BE TO OUR SOUTH WHERE SHEAR AND INSTABILITY WILL BE STRONGER. DEEP MOISTURE WILL BE IN PLACE WITH PWATS APPROACHING TWO INCHES EAST OF THE BLUE RIDGE MOUNTAINS TUESDAY AFTERNOON AND EVENING. THEREFORE...ANY THUNDERSTORMS THAT DO DEVELOP WILL CONTAIN LOCALLY HEAVY RAINFALL ACROSS THE AREA TUESDAY AFTERNOON AND EVENING. THERE SHOULD BE ENOUGH FLOW FOR STORMS TO BE MOVING...BUT FLASH FLOOD GUIDANCE REMAINS RELATIVELY LOW DUE TO RECENT RAINFALL. THEREFORE...LOCALIZED FLASH FLOODING CANNOT BE RULED OUT. WILL MENTION IN THE HWO FOR NOW...BUT CONFIDENCE IS TOO LOW FOR A WATCH AT THIS TIME. THE COLD FRONT WILL MOVE INTO THE REGION TUESDAY NIGHT ALONG WITH THE UPPER-LEVEL DISTURBANCE. SURFACE LOW PRESSURE WILL DEVELOP ALONG THE FRONT...BUT THAT IS MOST LIKELY TO REMAIN JUST TO OUR EAST. COVERAGE OF CONVECTION SHOULD DECREASE OVERNIGHT DUE TO THE LOSS OF DAYTIME HEATING...BUT SHOULD THE LOW DEVELOP FARTHER WEST THAN EXPECTED...A HEAVY RAIN THREAT COULD CONTINUE OVERNIGHT TUESDAY AS WELL. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... H5 TROF AXIS WL PIVOT ACRS THE CWFA WED. DUE TO S/WV ENERGY W/IN TROF...DIURNAL CNVCTN SHUD BE ABLE TO RDVLP. THINK THERE WL BE ENUF INSTBY FOR TSRA...BUT INGREDIENTS DO NOT LOOK ORGANIZED ENUF FOR MORE THAN THAT. SINCE THERE SHUD BE A DIURNAL COMPONENT...NOT TO MENTION DEPARTING PVA...XPCT STORMS TO DIMINISH BY/SOON AFTER SUNSET. THERE IS A BIT MORE UNCERTAINTY WRT THU. GFS PAINTING A DRY PICTURE...W/ A PROMINENT RDG BLDG SFC-H8 AND EXTENDING IN A WEAKER FASHION THROUGH H5. ECMWF SOLN SLOWER...ALTHO LTST /00Z/ RUN A BIT FASTER THAN THE 12Z WAS. IF IT WERE TO PAN OUT...CUD SEE SHRA/TSRA DVLP AND THU. PRVS FCST HAD 20-30 POPS TO ACCT FOR THAT. HV BACKED OFF A PINCH...SPCLY FOR THE MTNS. EITHER WAY...THU NGT WL BE DRY. FRI WL START DRY DUE TO AFOREMENTIONED RDG...BUT RETURN FLOW WL BE FAST ON ITS HEELS. AM STILL GOING W/ THE SLOWER SOLN...WHICH WL KEEP THE I-95 CRRDR DRY BY ENTERTAIN CHC POPS IN THE MTNS. A GREATER CHC AT PCPN COMES SAT AS WMFNT CROSSES AREA. DONT HV THE HIGHEST CONFIDENCE IN THIS OUTCOME. ONCE FNT DOES PASS BY...CWFA WL BE WITHIN THE WARMER/MORE UNSTABLE SECTOR...WHICH MEANS MORE INSTBLTY AND ADDTL DIURNAL CNVCTN. SPEAKING OF TEMPS...ONCE THING THATS NOTABLE IS THAT ALL MAXT THRU THE WEEK AOB CLIMO. HV TEMPS RISING TO ARND 90F FOR THE WKND. THIS IS THE WARMEST PART OF THE YEAR WRT CLIMO...SO EVEN THE WARM PART OF THE FCST ISNT ALL THAT HOT. && .AVIATION /09Z MONDAY THROUGH FRIDAY/... A FEW SHOWERS ARE EXPECTED ACROSS THE TERMINALS THIS MORNING...ESPECIALLY KMRB. PATCHY FOG AND LOW CLOUDS ARE EXPECTED AS WELL. THE BEST CHANCE FOR LOW CLOUDS WILL BE ACROSS KCHO WHERE MVFR/IFR CIGS ARE EXPECTED THIS MORNING. REDUCED VSBYS TO MVFR LEVELS ARE POSSIBLE IN ANY SHOWERS THAT DEVELOP AS WELL. VFR CONDITIONS ARE EXPECTED FOR MOST OF THE TERMINALS THIS AFTERNOON AND EVENING...BUT THERE WILL BE A FEW SHOWERS AND PERHAPS EVEN A THUNDERSTORM. THE BEST CHANCE FOR HEAVIER SHOWERS AND A THUNDERSTORM WILL BE ACROSS KCHO. PATCHY FOG AND LOW CLOUDS ARE LIKELY LATE TONIGHT INTO TUESDAY MORNING. A FEW SHOWERS ARE POSSIBLE AS WELL. THERE IS A BETTER CHANCE FOR THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. SOME WILL CONTAIN LOCALLY HEAVY RAINFALL THAT CAN CAUSE BRIEF PERIODS OF IFR/SUBIFR CIGS/VSBYS. COVERAGE OF CONVECTION SHOULD DECREASE OVERNIGHT TUESDAY. OUTLOOK... HV DAILY TSRA CHCS...ALTHO CONFIDENCE IN ANY ONE OF THEM NOT ALL THAT HIGH. WED LKLY WL HV A BETTER OPPORTUNITY THAN THU-FRI...BUT CVRG SCTD. && .MARINE... HIGH PRESSURE WILL MOVE OFF TO THE EAST TODAY WHILE A STATIONARY BOUNDARY REMAINS TO OUR WEST. A SOUTHEAST FLOW WILL DEVELOP BETWEEN THESE SYSTEMS. THE GRADIENT WILL INCREASE A BIT LATE THIS AFTERNOON AND EVENING. SOUTHEAST WINDS MAY APPROACH SCA CRITERIA FOR THE MIDDLE PORTION OF THE BAY AND LOWER TIDAL POTOMAC RIVER...BUT CONFIDENCE IS TOO LOW FOR AN SCA GIVEN THE RELATIVELY COOLER WATERS. A WARM FRONT WILL PASS THROUGH THE WATERS TUESDAY MORNING AND A SOUTHERLY FLOW BEHIND THE WARM FRONT IS EXPECTED TUESDAY AFTERNOON. THE GRADIENT SHOULD BE WEAK ENOUGH TO KEEP WIND SPEEDS BELOW SCA CRITERIA. HOWEVER...THUNDERSTORMS ARE LIKELY TUESDAY AFTERNOON AND EVENING...AND SOME MAY CONTAIN GUSTY WINDS. COVERAGE OF SHOWERS AND THUNDERSTORMS WILL DECREASE OVERNIGHT TUESDAY...BUT A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE WATERS AS A COLD FRONT BEGINS TO PASS THROUGH. SCA NOT ANTICIPATED WED-FRI ATTM...AS FNT WL BE WAVERING ACRS MARINE AREA. N/NWLY FLOW 10-15 KT WED WL BECOME LGT ELY THU AND SELY FRI. ALT SCENARIO...IF FROPA ELY WED MAKES IT FAR ENUF S...THEN SCA WUD BE PSBL. && .TIDES/COASTAL FLOODING... TIDAL ANOMALIES REMAIN AROUND ONE-HALF FOOT ABOVE NORMAL. WATER LEVELS ARE EXPECTED TO REMAIN BELOW MINOR FLOODING THRESHOLDS WITH THE HIGH TIDE CYCLE THIS MORNING. SOUTHERLY/SOUTHEASTERLY FLOW INCREASES TO 10 TO 15 KT THIS AFTERNOON WHICH WILL INCREASE THE TIDAL ANOMALY FURTHER. LEADING TO POTENTIAL FOR MINOR FLOODING ALONG THE ENTIRE WESTERN SHORE OF THE MARYLAND BAY AND ALSO THE SW WATERFRONT IN DC AND AT OLD TOWN ALEXANDRIA DURING THE HIGH TIDE CYCLE TONIGHT INTO TUESDAY MORNING. CONFIDENCE IN MINOR TIDAL FLOODING IS LOW AT THIS TIME SINCE OBSERVATIONS ARE RUNNING BELOW CBOFS GUIDANCE...WHICH HAS WATER LEVELS RIGHT NEAR THE MINOR FLOODING THRESHOLDS WITH THE HIGH TIDE CYCLE TONIGHT INTO TUESDAY MORNING. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...BJL NEAR TERM...BJL SHORT TERM...BJL LONG TERM...BJL AVIATION...BJL/HTS MARINE...BJL/HTS TIDES/COASTAL FLOODING...BJL
Hazardous weather outlook, Jul 13, 5:01 AM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 501 AM EDT MON JUL 13 2015 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-141000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 501 AM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY TUESDAY AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...PARTICULARLY SOUTH. DAMAGING WIND GUSTS ARE THE PRIMARY THREAT. THUNDERSTORMS WILL ALSO CONTAIN HEAVY RAINFALL...AND THIS COULD LEAD TO LOCALIZED FLASH FLOODING OF SMALL STREAMS...CREEKS AND URBAN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-141000- WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN- NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN- BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- 501 AM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED...ESPECIALLY THIS AFTERNOON AND EVENING ACROSS THE POTOMAC HIGHLANDS INTO CENTRAL VIRGINIA. THUNDERSTORMS WILL CONTAIN HEAVY RAINFALL THAT COULD LEAD TO LOCALIZED FLASH FLOODING OF SMALL STREAMS...CREEKS AND URBAN AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY TUESDAY AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...PARTICULARLY SOUTH. DAMAGING WIND GUSTS ARE THE PRIMARY THREAT. THUNDERSTORMS WILL ALSO CONTAIN HEAVY RAINFALL...AND THIS COULD LEAD TO LOCALIZED FLASH FLOODING OF SMALL STREAMS...CREEKS AND URBAN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:44 AM EDT | Flash Flood Warning | LWX | Fauquier, Rappahannock, Warren | 3 hr |
| Jul 13, 9:36 AM EDT | Areal Flood Warning | LWX | Culpeper, Fauquier, Rappahannock, Warren | 12 hr |
| Jul 13, 10:38 AM EDT | Flash Flood Warning | LWX | Culpeper | 3 hr |
| Jul 13, 11:27 AM EDT | Areal Flood Warning | LWX | Page, Shenandoah, Warren | 19 hr |
| Jul 13, 11:58 AM EDT | Flash Flood Warning | LWX | Culpeper, Orange | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.